News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Cramps, Pain. Pregnant?


 s1983 - Sat Mar 01, 2008 11:34 pm

i recently came off the pill and had a period which was painless and lasted my normal period length of 5 days. my period started on the 6th of feb. i am now due for my period again in a couple of days and in the last 5 days (counting today) i've had a horrible pain in my low pelvic region. occasionally i'll also get a cramp or sudden stabbing feeling that'll pass but the ache/dull pain is constant. occasionally the pain is more towards my right side but eventually centres again and is more intense when walking/standing with a sort of pulling/stretching sensation. i visited a local gp who said that it was not bladder or bowel related but couldn't confirm pregnancy as i was still 5 days from my period (with my first child i was more than a week late for my period before getting a positive urine pregnancy test). he also said that it was possible that it was just my body "getting back to normal" after being on the pill, i don't really buy that though as i've never had period pain/ovulation pain and i've been off the pill twice before without no pain whatsoever. is it possible that i'm pregnant and if so why would i be having these horrible pains like this? please help..
 Debbie Miller, RN - Sun Mar 09, 2008 10:09 pm

User avatar Hello,
It is hard to say what might be causing this distress. Pregnancy itself does not present with pain. Ectopic pregnancy is painful but you would be too early for this even if you were pregnant. These usually occur between 5 and 8 weeks' gestation. Since the doctor ruled out urinary or bowel related concerns, I would have to agree that it must be some kind of hormonal issue, possibly ovulatory. Just because you have never had ovarian cysts does not mean you may not get them ever so this is a possibility. It is also possible you could have endometriosis. This is not easy to diagnose, however. I assume your doctor considered other abdominal concerns such as appendicitis and gall bladder. This may not be related to the pill and coming off of it, but still can be some kind of adjustment in hormones. It could be completely unrelated and just coincidental.

It looks like your doctor feels you need to wait and watch to see if it resolves or becomes more evident of some specific condition. Unfortunately we don't always have the answer when we want them. The body is still somewhat of a mystery in the way it functions (and malfunctions at times).

Stay in touch with your doctor if you have other symptoms or it does not get better soon.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here